Thyroid Disorders Community
eczema & synthroid
About This Community:

This patient support community is for discussions relating to thyroid issues, goiter, Graves disease, Hashimoto's Thyroiditis, Human Growth Hormone (HGH), hyperthyroid, hypothyroid, metabolism, parathyroid, pituitary gland, thyroiditis, and thyroid Stimulating Hormone (TSH).

Font Size:
A
A
A
Background:
Blank
Blank
Blank
Blank Blank

eczema & synthroid

Has anyone noticed a connection between taking Synthroid and developing eczema? My ezcema (eczema) hasn't bothered me in 10-15 years, but in the three weeks since I've been on generic synthroid, it's been getting worse and worse. (I'm on 88 mcg daily)

- viv
Related Discussions
4 Comments Post a Comment
Blank
263988 tn?1281957896
Could be you're sensitive to an ingredient in it. See if you can get on a brand of levothyroxine which doesn't have many fillers.

I might have to go that direction too for the same reason.
Blank
393685 tn?1425816122
Yep VIV -- big sensitivity to rashes and exzema (eczema). Thyroid meds are known for that and most doctors will agree.

I get psorisis (sp) every winter and now on thyroid meds (and it hasn't mattered which one I took) it got worse.

I know this sounds odd - but inside tanning has helped me alot and Olive oil after it. I don't have any issues in 6 yrs now again and my skin actually is better now than before. Plus I have been following the ZInc tablets too. They help alot. Those creams are steriods - and I just didn't want to upset my system adding that - and wanted my body to try and correct itself first - if possible. The melatonin in our skin gets rejuvinated when out in the sun and that will correct some rashes. Thyroid meds may make you sensitive to natural sunlight - so that is why I chose indoor .

I know tanning is taboo -- and is not really good either - but I weighed the lesser of two evils and I suppose for me - I am happy with what I am doing.
Blank
Avatar n tn
i find i get exzema (eczema) if my dose is not quite right, like if im a bit hypo or hyper. and also if i eat dairy - it could be from a food you're eating. and i think im getting it from the orange colouring in  my thyroid meds.
Blank
438513 tn?1215706974
Thanks, everyone. I got back to the doc next week for my four-week post-op visit. Will be talking about dosage, so I'll bring this up. I appreciate the feedback!
- viv
Blank
Post a Comment
To
Blank
Weight Tracker
Weight Tracker
Start Tracking Now
Thyroid Disorders Community Resources
RSS Expert Activity
233488 tn?1310696703
Blank
Marathon Running Done Over Many Yea...
May 21 by John C Hagan III, MD, FACS, FAAOBlank
233488 tn?1310696703
Blank
New Article on Multifocal IOL vs &q...
May 21 by John C Hagan III, MD, FACS, FAAOBlank
748543 tn?1443740527
Blank
TMJ/TMJ The Connection Between Teet...
01/15 by Hamidreza Nassery , DMD, FICOI, FAGD, FICCMOBlank
Top Thyroid Answerers
Avatar universal
Blank
MI
649848 tn?1424570775
Blank
FL
Avatar universal
Blank
Sisters, OR
1756321 tn?1377771734
Blank
Queensland, Australia
1204245 tn?1356904325
Blank
Long Beach
657231 tn?1453836403
Blank
Northern, NJ